Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 18, 2004, 5:57 PM CDT for Custer County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2004, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 18, 2004, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WUUS53 KLBF 182257 SVRLBF NEC041-182330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 556 PM CDT SUN APR 18 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 630 PM CDT * AT 547 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ANSELMO...OR ABOUT 17 MILES NORTHWEST OF BROKEN BOW...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GATES AROUND 615 PM CDT LAT...LON 4172 10002 4150 9982 4151 9938 4174 9939 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:05 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 18, 3:05 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION-CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SUN APR 18 2004 ...FORECAST FOCUS IS ON WINDS TONIGHT AND SYSTEM IN THE MIDDLE OF THE WEEK... .DISCUSSION...WILL BE KEPT VERY BRIEF DUE TO ONGOING CONVECTION AND SEVERE WX SITUATION OVER THE NRN FA. NEAR TERM...(TONIGHT THROUGH WEDNESDAY)...IMMEDIATE FOCUS WILL BE ON WINDS AND TSRAS DURING THE EVENING HOURS...ELEVATED CONVECTION ALREADY FIRING ACROSS HIGHWAY 83 IN SRN CHERRY COUNTY. PER CONVERSATION WITH SPC...SVR THREAT SEEMS TO BE FROM HAIL AND HIGH WINDS...AND GIVEN ELEVATED NATURE OF THE STORMS...SEEMS VERY REASONABLE. TURNING TO WINDS...SHOULD SEE THEM DIE QUICKLY AFTER 9 PM CDT WITH SUNSET AND SFC LOW MOVING QUICKLY INTO MN. LOOKING AT LATEST RUC AND MESO ETA...H85 WINDS STAY STIFF UNTIL MIDNIGHT BEFORE SUBSIDING. WITH COOLING LATER THIS EVENING...WILL EXTEND WIND ADVZY TO 9 PM CDT. FAIRLY QUIET MONDAY...WITH NEXT WAVE ARRIVING ON TUESDAY AND HAVE RAMPED UP POPS ACROSS THE FA ON MONDAY NIGHT INTO TUESDAY. AFTER A QUIET TUESDAY NIGHT...A SECOND WAVE WILL TAKE AIM ON THE FA WEDNESDAY WITH PRECIP EXPECTED WEDS NIGHT INTO THURSDAY. LONG TERM...(THURSDAY THROUGH SUNDAY)...LONG RANGE FCST CONTINUES TO BE CLOUDY AS THE MODEL AGREEMENT STILL IN DISARRAY. THE OPPER GFS CONTINUES TO HOLD ONTO THE NOTION OF A CLOSED SYSTEM LATER THIS WEEK WITH THE OTHER ENSEMBLE MEMBERS FAVORING A MORE OPEN PROGRESSIVE SOLUTION. FOR NOW...WILL TOW THE LINE WITH THE ONGOING FCST AND CHANGE LITTLE TO THE EXTENDED WEATHER PICTURE. && .LBF...WATCHES/WARNINGS/ADVISORIES ...WIND ADVISORY EXTENDED ALL ZONES UNTIL 9 PM CDT... && CLB
Hazardous weather outlook, Apr 18, 5:34 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 534 PM CDT SUN APR 18 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-191100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 120 PM CDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT (8 PM MDT). SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTH CENTRAL NEBRASKA TONIGHT. THERE IS A SLIGHT RISK OF THESE THUNDERSTORMS BECOMING SEVERE EAST OF A LINE FROM MULLEN TO NORTH PLATTE AS THEY MOVE INTO BETTER MOISTURE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO TUESDAY ACROSS THE OUTLOOK AREA AND AGAIN BY WEDNESDAY AFTERNOON INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVER NORTH CENTRAL NEBRASKA TONIGHT. POWER
In the hours before
Local storm report, Apr 18, 3:36 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 4 S LONG PINE 42.48N 99.70W
04/18/2004 1.75 INCH BROWN NE PUBLIC
&&
CDHLocal storm report, Apr 18, 3:55 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 14 NNW STUART 42.79N 99.25W
04/18/2004 0.25 INCH HOLT NE PUBLIC
0315 PM HAIL 8 S NEWPORT 42.60N 99.33W
04/18/2004 0.88 INCH ROCK NE PUBLIC
&&
CDHLocal storm report, Apr 18, 3:58 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 3 NE SPENCER 42.91N 98.66W
04/18/2004 1.00 INCH BOYD NE PUBLIC
0350 PM HAIL ATKINSON 42.53N 98.98W
04/18/2004 0.88 INCH HOLT NE PUBLIC
0350 PM HAIL SPENCER 42.87N 98.70W
04/18/2004 0.88 INCH BOYD NE PUBLIC
&&
CDHLocal storm report, Apr 18, 4:46 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 16 NNE ONEILL 42.67N 98.53W
04/18/2004 0.75 INCH HOLT NE PUBLIC
SOFT HAIL WAS COVERING THE GROUND.
0350 PM HAIL 17 NNE ONEILL 42.69N 98.52W
04/18/2004 0.50 INCH HOLT NE PUBLIC
&&
CDHLocal storm report, Apr 18, 4:46 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 16 NNE ONEILL 42.67N 98.53W
04/18/2004 0.75 INCH HOLT NE PUBLIC
SOFT HAIL WAS COVERING THE GROUND.
0415 PM HAIL 17 NNE ONEILL 42.69N 98.52W
04/18/2004 0.50 INCH HOLT NE PUBLIC
&&
CDHLocal storm report, Apr 18, 5:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 2 SE ANSELMO 41.60N 99.84W
04/18/2004 0.88 INCH CUSTER NE PUBLIC
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:37 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 53 min |
| Apr 18, 3:07 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 53 min |
| Apr 18, 3:43 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 62 min |
| Apr 18, 3:59 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 31 min |
| Apr 18, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 14 min |
| Apr 18, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 28 min |
| Apr 18, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.